Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 25, 2009, 4:00 AM MST for 4 counties in Arizona. It took effect at Apr 25, 2009, 12:00 PM MST. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 2009, 4:00 AM MST (11:00 UTC)
- In effect from
- Apr 25, 2009, 12:00 PM MST
- Expired
- Apr 25, 2009, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 12:46 PM MST | NON-TSTM WND GST 59 | Tuba City, AZ | |
| Apr 25, 1:49 PM MST | NON-TSTM WND GST 60 | Two Guns, AZ | |
| Apr 25, 2:50 PM MST | NON-TSTM WND GST 58 | Winslow, AZ | |
| Apr 25, 3:15 PM MST | NON-TSTM WND GST 67 | 1 Wnw Milepost 310 On S, AZ | |
| Apr 25, 3:30 PM MST | NON-TSTM WND GST 63 | Show Low, AZ | |
| Apr 25, 3:46 PM MST | NON-TSTM WND GST 62 | Lupton, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 251100 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST SAT APR 25 2009 AZZ111-251200- /O.CAN.KFGZ.FW.A.0005.090425T1900Z-090426T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- 400 AM MST SAT APR 25 2009 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH. THE RELATIVE HUMIDITY WILL REMAIN ABOVE 15 PERCENT ACROSS THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU TODAY. $$ AZZ112>114-137-140-251900- /O.UPG.KFGZ.FW.A.0005.090425T1900Z-090426T0300Z/ /O.NEW.KFGZ.FW.W.0007.090425T1900Z-090426T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 400 AM MST SAT APR 25 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL CROSS NORTHERN ARIZONA TODAY BRINGING SOUTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS UP TO 60 MPH TO THE LITTLE COLORADO RIVER VALLEY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE LOWER ELEVATIONS OF YAVAPAI COUNTY. THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 15 PERCENT DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
000 WWUS85 KFGZ 251740 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1040 AM MST SAT APR 25 2009 AZZ137-251845- /O.CAN.KFGZ.FW.W.0007.090425T1900Z-090426T0200Z/ YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 1040 AM MST SAT APR 25 2009 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE RED FLAG WARNING. THE RED FLAG WARNING HAS BEEN CANCELED IN DUE TO INCREASED RELATIVE HUMIDITIES. HOWEVER...DUE TO A PASSING COLD FRONT VERY WINDY CONDITIONS WILL REMAIN THROUGH THE EVENING HOURS WITH SOUTH WEST WINDS OF 20 TO 30 MPH AND GUSTS NEAR 40 MPH. $$ AZZ112>114-140-260100- /O.EXT.KFGZ.FW.W.0007.090425T1900Z-090426T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1040 AM MST SAT APR 25 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. A COLD FRONT MOVING ACROSS NORTHERN ARIZONA TODAY WILL BRING SOUTHWEST WINDS FROM 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. IN ADDITION...THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 15 PERCENT DURING THE AFTERNOON. THEREFORE A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KFGZ 252350 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 450 PM MST SAT APR 25 2009 AZZ112>114-140-260100- /O.CON.KFGZ.FW.W.0007.000000T0000Z-090426T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 450 PM MST SAT APR 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A COLD FRONT PASSING THROUGH EASTERN ARIZONA THIS EVENING WILL CONTINUE TO BRING SOUTHWEST WINDS FROM 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. IN ADDITION...THE RELATIVE HUMIDITY WILL REMAIN BELOW 15 PERCENT UNTIL THIS EVENING. THEREFORE A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KFGZ 260104 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 604 PM MST SAT APR 25 2009 AZZ112>114-140-260215- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-090426T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 604 PM MST SAT APR 25 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS CONTINUE ACROSS THE LITTLE COLORARDO RIVER VALLEY THIS EVENING...ESPECIALLY NEAR THE NEW MEXICO BORDER...HOWEVER RELATIVE HUMIDITIES HAVE INCREASED ABOVE 15 PERCENT AT MOST LOCATIONS. RELATIVE HUMIDITIES WILL GRADUALLY INCREASE OVERNIGHT AS TEMPERATURES DROP...AND WIND SPEEDS WILL DECREASE OVERNIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 24, 8:45 PM MST, 7 hours 15 minutes earlier.
Area forecast discussion, Apr 24, 8:45 PM MST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 845 PM MST FRI APR 24 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BECOME ESTABLISHED ACROSS THE WESTERN STATES OVER THE NEXT FEW DAYS. AN UPPER LEVEL STORM SYSTEM AND COLD FRONT IS EXPECTED TO MOVE ACROSS ARIZONA ON SATURDAY RESULTING IN EVEN STRONGER WINDS AND MORE WIDESPREAD BLOWING DUST ESPECIALLY NORTH OF THE MOGOLLON RIM. THE WESTERN STATES WILL CONTINUE TO SEE AN UNSETTLE WEATHER PATTERN WELL INTO NEXT WEEK WITH BREEZY TO WINDY CONDITIONS BEING THE MAIN IMPACT. && .DISCUSSION...A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS ARIZONA ON SATURDAY PRODUCING STRONG SOUTHWEST WINDS WITH POSSIBLE AREAS OF BLOWING DUST REDUCING VISIBILITIES ALONG LOCAL AREA ROADWAYS. THE BLOWING DUST THREAT WILL MAINLY IMPACT NORTHEASTERN ARIZONA AND THE LITTLE COLORADO RIVER VALLEY. THERE WILL ALSO BE SLIGHT CHANCES FOR SHOWERS ON SATURDAY ALONG THE UTAH ARIZONA BORDER. AFTERNOON FORECAST GRIDS LOOK GOOD...NO UPDATES PLANNED. && .PREV DISCUSSION 332 PM... THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA ON SATURDAY. ALONG AND AHEAD OF THE COLD FRONT VERY STRONG SOUTHWEST WINDS ARE POSSIBLE. WINDS WILL BEGIN INCREASING SATURDAY MORNING AND BECOME VERY STRONG BY LATE MORNING AND EARLY AFTERNOON HOURS. WIND SPEEDS FROM 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED IN AREAS EAST FLAGSTAFF TO THE NEW MEXICO BORDER. ELSEWHERE WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED. THE STRONG WINDS WILL BEGIN TO SUBSIDE BY SATURDAY EVENING. FOR SUNDAY AND NEXT WEEK...LOW PRESSURE WILL REMAIN OVER THE WEST WITH BREEZY TO WINDY CONDITIONS AND NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR MUCH OF THE WEEK. ANOTHER...STRONGER DISTURBANCE...IS EXPECTED TO MOVE ACROSS ARIZONA STARTING WEDNESDAY INTO THURSDAY OF NEXT WEEK WITH VERY STRONG WINDS POSSIBLE ONCE AGAIN. STAY TUNED. && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS WITH WINDS SSW 5-15 KT ARE EXPECTED OVERNIGHT. FROM 12Z-00Z SATURDAY...A COLD FRONT WILL CROSS NORTHERN AZ...BRINGING SOUTHWEST WINDS 20-35 KT WITH GUSTS FROM 35-50 KT. THE HIGHEST WIND SPEEDS WILL BE ACROSS NAVAJO AND APACHE COUNTIES IN THE AFTERNOON WITH AREAS OF BLOWING DUST. AFT 15Z SAT THERE IS A SLIGHT CHANCE OF SHOWERS NORTH OF A LINE FROM SELIGMAN-FLAGSTAFF-WINDOW ROCK ALONG WITH SCT-BKN CLOUD COVER AT 10-12 KFT MSL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY...SEE RFWFGZ FOR THE DETAILS. AN APPROACHING COLD FRONT WILL BRING BREEZY SOUTH TO SOUTHWEST WINDS TONIGHT ACROSS NORTHERN ARIZONA. ON SATURDAY...THE COLD FRONT WILL CROSS NORTHERN ARIZONA. VERY STRONG WINDS ARE FORECAST...WITH THE FASTEST SPEEDS ACROSS NAVAJO AND APACHE COUNTIES DURING THE AFTERNOON. MOISTURE IS LIMITED WITH THIS FRONT...WITH JUST A SLIGHT CHANCE OF SHOWERS NORTH OF A LINE FROM SELIGMAN-FLAGSTAFF-WINDOW ROCK. COOL AND DRY WEATHER WITH MUCH LESS WIND IS IN STORE SATURDAY NIGHT AND SUNDAY. .MONDAY THROUGH WEDNESDAY...COOL AND DRY CONDITIONS ARE EXPECTED...WITH BREEZY AFTERNOON SOUTHWEST WINDS. && .FGZ WATCHES/WARNINGS/ADVISORIES... 1) RED FLAG WARNING IN EFFECT FROM NOON MST SATURDAY UNTIL 7 PM MST SATURDAY EVENING FOR FIRE WEATHER ZONES: 111>114-137-140. 2) HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR AZZ011>017-040. 3) WIND ADVISORY FROM 8 AM TO 9 PM MST SATURDAY FOR AZZ009-010-018-039. 4) WIND ADVISORY FROM 8 AM TO 7 PM MST SATURDAY FOR AZZ004>008-037-038. && PUBLIC.....................BOHLIN AVIATION/FIRE WEATHER......ONTON VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 24, 9:00 PM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST FRI APR 24 2009 AZZ004>007-009>017-039-040-251400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 900 PM MST FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF STRONG WINDS AND WIDESPREAD BLOWING DUST CAN BE EXPECTED ON SATURDAY...ESPECIALLY FROM EAST FLAGSTAFF TO THE NEW MEXICO BORDER WHERE WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE FROM SATURDAY MORNING INTO SATURDAY EVENING. ELSEWHERE SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE FROM EARLY SATURDAY MORNING INTO SATURDAY EVENING. ALSO THERE WILL BE THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS OVER THE LITTLE COLORADO RIVER VALLEY AND THE VALLEYS OF YAVAPAI COUNTY. FOR MORE DETAILS ON THIS CRITICAL WEATHER SITUATION CHECK OUT THE FOLLOWING WEATHER PRODUCTS...FOR THE HIGH WINDS LOOK FOR PHXNPWFGZ AND FOR THE CRITICAL FIRE WEATHER CONDITIONS SEE PRODUCT PHXRFWFGZ. THESE PRODUCTS CAN BE FOUND AT WWW.WEATHER.GOV/FLAGSTAFF. FOR SUNDAY THROUGH THURSDAY...BREEZY TO WINDY CONDITIONS WILL CONTINUE WITH THE POTENTIAL FOR ANOTHER ROUND OF VERY STRONG WINDS BY WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:34 AM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 15 hr |
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.